MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 400008
Health Effect - Clinical Codes Muscle Spasm(s) (1966); No Code Available (3191)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient came to the surgeon's office with a report of bending and hearing a pop and muscle spasms (acculif collapse).At this point, no further surgical procedures are not required, but patient will be monitored.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assesment; result: the reported event of loss of height of the cage cannot be confirmed.The x-rays were not provided for evaluation therefore the level of reduction in height (mm) cannot be determined.A manufacturing review of the device was performed and indicated no discrepancies or anomalies of the reported device.Information regarding patient bmi, lifestyle and post-op activity level were not provided and cannot be evaluated.These may be contributing factors of early device failures.According to the instructions for use, patients involved in an occupation or activity that applies excessive loading upon the implant (e.G.Substantial walking, running, lifting, or muscle strain) may be at increased risk for failure of fusion and/or the device.Conclusion: failure of the implant could not be confirmed and therefore a plausible root cause could not be identified.
 
Event or Problem Description

Brand Name
ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5877161
Report Number3004024955-2016-00076
Device Sequence Number13519837
Product Code MAX
UDI-Device Identifier07613327066760
UDI-Public(01)07613327066760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number400008
Device Lot Number02161514
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;